Oxford medical case reports · 2026
Neuropsychiatric-pharmacologic synergy: interaction between psychiatric polypharmacy and cancer treatment-related neurotoxicity.
Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Woytowitz Sean P, Manchee Charles
Аннотация
Altered mental status (AMS) in oncology populations frequently reflects complex interactions among medical, pharmacologic, and neuropsychiatric factors. Accurate identification of the primary contributors is crucial to minimize morbidity. We report the case of a man in his 60s with a relapsed plasma cell malignancy, status post autologous stem-cell transplant, who experienced recurrent AMS during ongoing combination chemotherapy and psychiatric polypharmacy. Neuroimaging excluded structural or vascular lesions. Laboratory evaluation revealed intermittent mild renal dysfunction without metabolic crisis. His medication regimen included multiple serotonergic, dopaminergic, and sedative agents; clinical improvement followed medication rationalization. This case highlights the multifactorial nature of AMS in cancer survivors, in which post-transplant neuroinflammation, systemic metabolic stress, and overlapping drug effects create a brain vulnerable to toxic-metabolic encephalopathy. A systems-based, interdisciplinary approach is essential for diagnosing and preventing AMS in post-transplant oncology patients. Early recognition and medication simplification can reduce recurrence and enhance cognitive function.